Alert archive / Massachusetts / Flash Flood Watches in 2017
Flash Flood Watch 7, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood watch at Sep 18, 2017, 4:18 PM EDT for Barnstable County, Nantucket County, Massachusetts. It took effect at Sep 19, 2017, 6:00 PM EDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2017, 4:18 PM EDT (20:18 UTC)
- In effect from
- Sep 19, 2017, 6:00 PM EDT
- Expired
- Sep 21, 2017, 4:16 AM EDT
- In force
- 34 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- None
Counties Barnstable County, MA, Nantucket County, MA
The radar
The Boston radar (KBOX), 98 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
119 WGUS61 KBOX 182018 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Taunton MA 418 PM EDT Mon Sep 18 2017 MAZ022-024-190430- /O.NEW.KBOX.FF.A.0007.170919T2200Z-170920T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Barnstable MA-Nantucket MA- Including the cities of Chatham, Falmouth, Provincetown, and Nantucket 418 PM EDT Mon Sep 18 2017 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... The National Weather Service in Taunton has issued a * Flash Flood Watch for Barnstable County and Nantucket. * From Tuesday evening through Wednesday afternoon * Jose, currently sitting well south of Nantucket will shift north, then eastward through Wednesday. This will bring bands of heavy rain mainly to Nantucket and Cape Cod as it makes its closest pass late tomorrow into early Wednesday. Continued bands of heavy rain could lead to localized flash flooding, exacerbated by the inability of each high tide cycle to fully drain. As much as 3 to 6 inches of rainfall is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
8 follow-up statements
950 WGUS61 KBOX 190824 FFABOX Flood Watch National Weather Service Taunton MA 424 AM EDT Tue Sep 19 2017 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON... MAZ022-024-191630- /O.CON.KBOX.FF.A.0007.170919T2200Z-170920T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Barnstable MA-Nantucket MA- Including the cities of Chatham, Falmouth, Provincetown, and Nantucket 424 AM EDT Tue Sep 19 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON... The Flash Flood Watch continues for * A portion of southeastern Massachusetts, including the following areas, Barnstable and Nantucket. * From this evening through Wednesday afternoon * Jose, currently sitting well south of Nantucket will shift north, then eastward through Wednesday. This will bring bands of heavy rain mainly to Nantucket and Cape Cod as it makes its closest pass late tomorrow into early Wednesday. Continued bands of heavy rain could lead to localized flash flooding, exacerbated by the inability of each high tide cycle to fully drain. As much as 3 to 6 inches of rainfall is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
730 WGUS61 KBOX 191507 FFABOX Flood Watch National Weather Service Taunton MA 1107 AM EDT Tue Sep 19 2017 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON... MAZ022-024-192315- /O.CON.KBOX.FF.A.0007.170919T2200Z-170920T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Barnstable MA-Nantucket MA- Including the cities of Chatham, Falmouth, Provincetown, and Nantucket 1107 AM EDT Tue Sep 19 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH WEDNESDAY AFTERNOON... The Flash Flood Watch continues for * A portion of southeastern Massachusetts, including the following areas, Barnstable and Nantucket. * From 6 PM EDT this evening through Wednesday afternoon * Jose, currently sitting south of Nantucket will shift north, then eastward through Wednesday. This will bring bands of heavy rain mainly to Nantucket and Cape Cod as it makes its closest pass overnight into early Wednesday. Continued bands of heavy rain could lead to localized flash flooding, exacerbated by the inability of each high tide cycle to fully drain. As much as 3 to 5 inches of rainfall is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
492 WGUS61 KBOX 200206 FFABOX Flood Watch National Weather Service Taunton MA 1006 PM EDT Tue Sep 19 2017 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON... MAZ022-024-201015- /O.CON.KBOX.FF.A.0007.000000T0000Z-170920T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Barnstable MA-Nantucket MA- Including the cities of Chatham, Falmouth, Provincetown, and Nantucket 1006 PM EDT Tue Sep 19 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... The Flash Flood Watch continues for * A portion of southeastern Massachusetts, including the following areas, Barnstable and Nantucket. * Through Wednesday afternoon * Jose, currently sitting south of Nantucket will shift north, then eastward through Wednesday. This will bring bands of heavy rain mainly to Nantucket and Cape Cod as it makes its closest pass overnight into early Wednesday. Continued bands of heavy rain could lead to localized flash flooding, exacerbated by the inability of each high tide cycle to fully drain. As much as 3 to 5 inches of rainfall is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
446 WGUS61 KBOX 200903 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Taunton MA 503 AM EDT Wed Sep 20 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... MAZ022-024-201715- /O.EXT.KBOX.FF.A.0007.000000T0000Z-170921T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Barnstable MA-Nantucket MA- Including the cities of Chatham, Falmouth, Provincetown, and Nantucket 503 AM EDT Wed Sep 20 2017 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY MORNING... The Flash Flood Watch is now in effect for * A portion of southeastern Massachusetts, including the following areas, Barnstable and Nantucket. * Through Thursday morning * Jose, currently sitting south of Nantucket will shift northeast today. This will bring bands of heavy rain mainly to Nantucket and Cape Cod as it makes its closest pass. Continued bands of heavy rain could lead to localized flash flooding, exacerbated by the inability of each high tide cycle to fully drain. As much as 3 to 5 inches of rainfall is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ wtb
199 WGUS61 KBOX 201517 FFABOX Flood Watch National Weather Service Taunton MA 1117 AM EDT Wed Sep 20 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... MAZ022-024-202330- /O.CON.KBOX.FF.A.0007.000000T0000Z-170921T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Barnstable MA-Nantucket MA- Including the cities of Chatham, Falmouth, Provincetown, and Nantucket 1117 AM EDT Wed Sep 20 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... The Flash Flood Watch continues for * A portion of southeastern Massachusetts, including the following areas, Barnstable and Nantucket. * Through Thursday morning * Jose, currently sitting south of Nantucket will continue to slide northeast today. This will bring bands of heavy rain mainly to Nantucket and Cape Cod as it makes its closest pass. Continued bands of heavy rain could lead to localized flash flooding, exacerbated by the inability of each high tide cycle to fully drain. As much as 3 to 5 inches of rainfall is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
776 WGUS61 KBOX 202004 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Taunton MA 404 PM EDT Wed Sep 20 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... MAZ022-202115- /O.CAN.KBOX.FF.A.0007.000000T0000Z-170921T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Barnstable MA- Including the cities of Chatham, Falmouth, and Provincetown 404 PM EDT Wed Sep 20 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of southeastern Massachusetts has been cancelled. Although some rain bands from Jose may continue to impact the Cape through Friday, the heaviest rainfall is expected to remain offshore. Therefore the Flash Flood Watch has been cancelled. $$ MAZ024-210415- /O.EXT.KBOX.FF.A.0007.000000T0000Z-170921T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Nantucket MA- Including the city of Nantucket 404 PM EDT Wed Sep 20 2017 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY EVENING... The Flash Flood Watch is now in effect for * Nantucket. * Through Thursday evening * Jose, currently sitting south of Nantucket will continue to slide east overnight. This will bring bands of heavy rain mainly to Nantucket. Continued bands of heavy rain could lead to localized flash flooding, exacerbated by the inability of each high tide cycle to fully drain. As much as 3 to 5 inches of rainfall is expected through tomorrow night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
969 WGUS61 KBOX 210224 FFABOX Flood Watch National Weather Service Taunton MA 1024 PM EDT Wed Sep 20 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... MAZ024-211030- /O.CON.KBOX.FF.A.0007.000000T0000Z-170921T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Nantucket MA- Including the city of Nantucket 1024 PM EDT Wed Sep 20 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... The Flash Flood Watch continues for * A portion of southeastern Massachusetts, including the following area, Nantucket. * Through Thursday evening * Jose, currently sitting south of Nantucket will continue to slide east overnight. This will bring bands of heavy rain mainly to Nantucket. Continued bands of heavy rain could lead to localized flash flooding, exacerbated by the inability of each high tide cycle to fully drain. As much as 3 to 5 inches of rainfall is expected through tomorrow night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
869 WGUS61 KBOX 210816 FFABOX Flood Watch National Weather Service Taunton MA 416 AM EDT Thu Sep 21 2017 ...THE FLASH FLOOD WATCH HAS BEEN CANCELLED... MAZ024-210930- /O.CAN.KBOX.FF.A.0007.000000T0000Z-170921T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Nantucket MA- Including the city of Nantucket 416 AM EDT Thu Sep 21 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for Nantucket has been cancelled. While showers and locally heavy downpours will still take place today, rainfall amounts are expected to be spread out over a longer period of time. Thus the risk of flash flooding has diminished. $$ WTB
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood watch went out at Sep 18, 1:33 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Sep 18, 1:33 PM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
133 PM EDT Mon Sep 18 2017
.SYNOPSIS...
Weak high pressure will build across New England Monday as
Hurricane Jose lifts slowly north from the Mid Atlantic offshore
waters. Hurricane Jose will bring high surf and dangerous rip
currents through the end of the week. Wind and rain effects are
likely, especially across Cape Cod and the islands Tuesday into
Wednesday. However, the full extent of these impacts and their
timing remains dependent on the storm track and intensity. High
pressure then slowly builds over the region from the north with
drier and seasonable weather Thursday through Sunday across the
interior.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
10AM update...
Primary issue today is the low clouds which remain trapped
beneath a modest subsidence inversion aloft. Guidance is likely
too fast in eroding this cloud deck, and indeed this has been
the trend through the morning. Given this, leaned more heavily
on the short-fused guidance which was more robust. Also, made
several manual edits to the MET for temperatures, which was the
coolest guidance available, but still warming way too fast given
the expected cloud cover. Otherwise, other forecast parameters
on track, only change was to slow onset of precip this evening,
but this will be re-assessed through the day.
Previous Discussion...
As for today, expect the fog and low stratus clouds to lift and
dissipate during the morning through midday. WIll start to see
clouds break up across N central and W Mass by around midday,
but more clouds will linger through the day across the coastal
plain as the onshore wind flow persists keeping lots of low
level moisture working in.
Nose of surface high pressure extends westward from the
Maritimes SW along the Maine coast will keep a steady E-NE wind
flow in place, increasing during the day with tightening pres
gradient between the high to the NE and Jose. May start to see
some widely scattered showers develop in the moist flow mainly
near and S of the Mass Pike. Have mainly slight chance POPs
going from midday onward.
With a lot of clouds onshore wind across eastern areas, temps
will only reach to the lower-mid 70s. With some sun across the
CT valley, though, readings could reach the upper 70s, possibly
touching 80 in a few spots.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
***Tropical Storm Warnings posted for south coastal RI
including Block Island, south coastal MA, Cape and Islands, and
southeast coastal MA including Plymouth MA***
Tonight...
Jose will continue its slow trek northward during the night,
with increasing chances for rainfall. Note steadily increasing
PWATs especially across E Mass into RI, upwards to 1.7 to 1.9
inches highest across SE coastal Mass, Cape Cod and the islands.
Noting increasing upper level SW jet on leading edge of Jose's
circulation, along with the increased moisture could be see a
PRE signature trying to form overnight. However, big question is
whether the RRQ of the upper jet ahead of the main circulation
get too far N of the baroclinic zone and PWAT moisture plume.
Something that bears watching.
In any event, will see rainfall threat increase during the
night, with LKLY POPs across most of the coastal plain after
midnight. E-NE winds will steadily increase during the night,
especially along the S coast, Cape Cod and the islands with
gusts up to around 25 kt toward daybreak.
Temps will fall back to the lower-mid 60s, possibly a bit
cooler across the E slopes of the Berkshires.
High surf...
Long period southerly swell from Hurricane Jose will continue
to increase, with swells possibly reaching 10 ft over the
southern waters through tonight resulting in high surf and
dangerous rip currents. Thereafter, swells will transition to
more of a wind wave as winds increase. High surf advisories
remain in effect for the southern beaches of Mass and RI through
this evening.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
No major changes to this portion of the forecast. Favored the
solution of the 00Z GFS and 21Z SREF, which was supported by the
00Z ECMWF. Vast majority of the 18/00Z CMC and GFS ensemble
members now keep the center of Jose out near the 40N/70W
benchmark. Will be interesting to see if the 18/00Z ECMWF
ensembles follow suit. No changes to the existing Tropical Storm
Watches planned at this time.
Once common theme in the 18/00Z guidance suite is that Jose may
linger for quite some time off to our southeast. This will
mainly be an issue for mariners. But it pretty much guarantees
an elevated risk for rip currents along the New England
coastline the rest of this week, and perhaps into next week
depending upon any contribution from Hurricane Maria.
Tuesday through Wednesday...Jose remains in the spotlight.
Increasing risk for rainfall as Jose gets closer to our region.
Expecting high precipitable water values to continue, setting up the
possibility for locally heavy rainfall. The most likely areas for
heavy rainfall will be southeast MA and RI.
The NHC forecast for Jose continues to indicate Jose weakening
as its gets closer to southern New England. The forecast track's
closest approach is centered near 40N/70W during Wed morning,
which is consistent with much of the model guidance. However
there is still ample uncertainty on the exact track, as the 5
year average error of a hurricane track forecast 36 to 48 hours
in advance is about 50-75 nautical miles either side of the
forecast track. For example, Nantucket is only about 85 miles
north of the 40N/70W benchmark, well within the margin of error.
What does this all mean? There is still uncertainty on the
exact track of Jose, and a slight change in track has the
potential to make a big difference in winds and rainfall on
land. Stay tuned for further updates from NHC and NWS Taunton.
Likely to categorical pops continue through Tuesday night,
diminishing gradually during Wednesday. Lack of convection
around Jose's center this morning resulted in a more
conservative thunderstorm forecast for our region. Greatest risk
again across the Cape and islands.
Rainfall totals from WPC bring 3-5 inches of rainfall to the
far southeastern portion of our area, highest totals on the Cape
and Islands. This rainfall will have the potential to produce
substantial urban and poor drainage flooding. Rivers and streams
in southeast MA and RI are running predominantly below normal,
some on the low end of normal. So there is a degree of buffer on
area waterways. Can't rule out a small stream getting close to
bankfull if rainfall falls in short enough period of time.
Thursday thru Sunday...
Once Jose finally departs our region, we should receive a
period of more tranquil weather late this week into next
weekend. Can't completely rule out some lingering showers across
the Cape and Islands into Friday in southeastern portions of
the area, depending on the ultimate path of Jose, and how
quickly it moves east.
&&
.AVIATION /17Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through tomorrow night/...
High confidence in trends. Lower confidence in timing.
Rest of today...
The slight improvement at area terminals (where there has been
improvement) will gradually give way once again to a round of
mainly IFR conditions this evening as CIGs once again descend
and fog develops. Otherwise mainly E-NE winds 5-10 kt.
Tonight...
IFR/LIFR conditions in lowered CIGS and fog once again. Some
improvement in vsbys toward morning from S-N (mainly after 08Z)
as rain develops. Winds E-NW with gusts approaching 30 kt on the
islands by 12z
Tomorrow and tomorrow night...
Influence from Jose begins to be felt. Winds remain E-NE then
shift more to the N early Wed morning. Wind gusts increase to
40-50 kt during the overnight hours, slowly increasing during
the afternoon and evening, peaking mainly on the Cape/Islands,
but still 30-40 kt expected across interior RI/SE MA and E CT.
Rain/fog will lead to continued lower vsbys, mainly MVFR but IFR
also likely at times. Mainly IFR CIGS except across extreme W
MA, where some MVFR/VFR is possible at times.
KBOS Terminal...High confidence in trends, lower confidence in
timing. Mainly IFR to occasional LIFR conditions through the
period, strongest E-NE winds pick up tomorrow afternoon.
KBDL Terminal...High confidence in trends. Lower confidence in
timing.
Outlook /Tuesday through Friday/...
Tuesday-Wednesday...Moderate confidence.
MVFR with areas of IFR in low clouds/rain/fog. Northeast winds
with potential for 35-40 kt speeds, gust around 60 kts possible
near KACK. Poor visibility on Cape and Islands in rain and fog.
Conditions are dependent on the track and speed of Hurricane
Jose. Some improvement possible from west to east Wednesday
afternoon.
Thursday and Friday...Moderate confidence.
MVFR/IFR cigs/vsbys across the coastal plain of SE MA and RI.
Mainly VFR elsewhere.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tonight/...High confidence
Today...Light easterly flow gradually increasing during the
day, but remaining below Small Craft advisory levels.
Increasing long period south swells will result in seas building
to 6 to 9 ft over the southern waters. Poor vsbys in areas of
dense fog at times. A few showers may develop this afternoon.
Tonight...E-NE winds will gradually increase during the night.
Gusts up to around 25 kt over southern waters by daybreak.
Swells will peak in the evening then transitioning to more wind
wave. Seas building to 10-15 ft outer southern waters. Poor
vsbys in fog. Increasing chances for rain.
Outlook /Tuesday through Friday/...Moderate confidence.
**Tropical Storm Watch posted for much of the southern New
England coastal waters**
Seas will continue to build Tuesday and Tuesday night in
advance of Jose. Tropical Storm Watch headlines have been posted
for much of the coastal waters, with the exceptions of Boston
Harbor and Mass Bay/Ipswich Bay. Please refer to the latest
Marine Weather Message /BOSMWWBOX/ for details.
Seas on the southern outer coastal waters could potentially
build to 15-25 feet, with seas 10-15 feet possible in RI/BI
Sounds. High seas will spread to the eastern coast of
Massachusetts, especially Outer Cape Cod Tuesday and Wednesday.
Seas will subside Wednesday night. Seas of 5 to 10 feet may
linger on the outer coastal waters during Thursday and Friday.
Final impacts will depend on the track of Jose, which still has
time to change over the next couple of days. Mariners are
strongly urged to monitor the latest forecasts regarding Jose.
&&
.TIDES/COASTAL FLOODING...
Jose's large wind envelope will produce significant seas with a
large swell component moving onshore early to mid next week.
Significant wave action should occur on top of relatively high
astronomical high tides and a building surge. As a result, we
believe there is a high risk of moderate to severe beach erosion
over a prolonged period early next week. Multiple high tide
cycles of large swells breaking onshore continue to have us
concerned that we could experience a very serious beach erosion
event along portions of both our south and east facing ocean-
exposed shorelines next week.
In addition and dependent upon how close Jose gets to our
coast, there is also a risk for minor to moderate coastal
flooding along portions of the coast with probably southeast
and east facing shorelines most at risk.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Tropical Storm Warning for MAZ019>024.
RI...Tropical Storm Warning for RIZ006>008.
MARINE...Tropical Storm Warning for ANZ231>237-250-251-254>256.
Small Craft Advisory from 11 AM Tuesday to 2 AM EDT Thursday
for ANZ230.
&&
SYNOPSIS...Doody/EVT
NEAR TERM...Belk/EVT
SHORT TERM...Doody/EVT
LONG TERM...Belk
AVIATION...Belk/Doody
MARINE...Belk/EVT
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 18, 12:18 PM EDT, 4 hours before
Hazardous Weather Outlook National Weather Service Taunton MA 1218 PM EDT Mon Sep 18 2017 CTZ002>004-MAZ002>018-026-RIZ001>005-191630- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- 1218 PM EDT Mon Sep 18 2017 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts and northern Rhode Island. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hurricane Jose will bring high surf and dangerous rip currents to some ocean-exposed beaches through much of this week. There is the potential for significant erosion along ocean-exposed beaches early to mid next week. There is also a risk for minor to moderate coastal flooding if Jose passes close enough to southern New England. Confidence is growing the center of Jose will pass southeast of Nantucket sometime Wednesday. Even with this easterly ack, there is a possibility of tropical storm force winds reaching portions of Rhode Island and southeast Massachusetts, with the Cape and Islands most at risk. If this should happen, then scattered power outages would be possible given full foliage at this time of year. There could also be areas of heavy downpours. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MAZ019>024-RIZ006>008-191630- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA-Washington RI-Newport RI- Block Island RI- 1218 PM EDT Mon Sep 18 2017 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeastern Massachusetts and southern Rhode Island. .DAY ONE...This Afternoon and Tonight.early Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ231>237-250-251-254>256-191630- Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1218 PM EDT Mon Sep 18 2017 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ230-191630- Boston Harbor- 1218 PM EDT Mon Sep 18 2017 This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 11:14 AM EDT | Tropical Storm Warning | BOX | Barnstable, Bristol, Dukes, Nantucket, Norfolk, Plymouth | 4 days |
| Sep 18, 11:32 AM EDT | Small Craft Advisory | BOX | 6 days | |
| Sep 18, 4:22 PM EDT | High Surf Advisory | BOX | Barnstable, Bristol, Dukes, Essex, Nantucket, Norfolk and 1 more | 11 days |
| Sep 18, 5:23 PM EDT | Dense Fog Advisory | BOX | Barnstable, Bristol, Essex, Middlesex, Nantucket, Norfolk and 2 more | 12 hr |
Nearby
Flash Flood Watches in Massachusetts, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.